Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 240, NWS Springfield, MO

July 27, 2015Oregon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 27, 2015, 5:51 PM CDT for Oregon County, Missouri. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2015, 5:51 PM CDT (22:51 UTC)
Expired
Jul 27, 2015, 6:30 PM CDT
In force
39 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Oregon County, MO

The radar

The Memphis radar (KNQA), 183 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 6:10 PM CDTTSTM WND DMGMyrtle, MOREPORT OF A 6-10 INCH TREE DOWN IN ROADWAY NEAR MYRTLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 10.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
398 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WUUS53 KSGF 272251
SVRSGF
MOC149-272330-
/O.NEW.KSGF.SV.W.0240.150727T2251Z-150727T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CDT MON JUL 27 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 630 PM CDT

* AT 549 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHERN
  OREGON COUNTY...AND MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MYRTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3651 9142 3660 9138 3663 9112 3658 9111
      3650 9112 3649 9113 3649 9142
TIME...MOT...LOC 2251Z 265DEG 7KT 3651 9129

HAIL...1.00IN
WIND...60MPH

$$

SCHAUMANN
2 follow-up statements
104 
WWUS53 KSGF 272306
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 PM CDT MON JUL 27 2015

MOC149-272330-
/O.CON.KSGF.SV.W.0240.000000T0000Z-150727T2330Z/
OREGON MO-
606 PM CDT MON JUL 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
OREGON COUNTY UNTIL 630 PM CDT...

AT 605 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EXTREME SOUTH
CENTRAL OREGON COUNTY...AND MOVING WEST AT 5 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MYRTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3649 9113 3649 9142 3651 9142 3658 9138
      3661 9124 3659 9113 3658 9111 3650 9112
TIME...MOT...LOC 2307Z 087DEG 4KT 3650 9133

HAIL...0.88IN
WIND...60MPH

$$

SCHAUMANN
373 
WWUS53 KSGF 272328
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
628 PM CDT MON JUL 27 2015

MOC149-272338-
/O.EXP.KSGF.SV.W.0240.000000T0000Z-150727T2330Z/
OREGON MO-
628 PM CDT MON JUL 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OREGON COUNTY
WILL EXPIRE AT 630 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3649 9113 3649 9142 3651 9142 3658 9138
      3661 9124 3659 9113 3658 9111 3650 9112
TIME...MOT...LOC 2328Z 087DEG 4KT 3650 9136

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:55 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 27, 2:55 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 PM CDT Mon Jul 27 2015

.SHORT TERM...(This Evening through Tuesday)
Issued at 252 PM CDT MON JUL 27 2015

Very little change to the going forecast this afternoon, with
excessive heat expected to continue through mid week, before some
relief arrives with the approach of a cold front.

Starting out this afternoon, isolated thunderstorms have again
developed over the eastern Ozarks, where large scale subsidence
associated with the upper ridge doesn't appear to be quite strong
enough to squash all updrafts.  This convection should remain fairly
isolated, and is expected to dissipate with sunset this evening.

Elsewhere, heat indices have again risen to between 100 and 110 this
afternoon, and will likely warm another couple of degrees by late
afternoon.  A very similar scenario is expected for Tuesday, with
highs again in the mid to upper 90s, with mid 70s dewpoints
producing heat indices between 103 and 110.  Since tomorrow will be
at least the third day in a row of solid advisory heat, will go
ahead and upgrade to an Excessive Heat Warning for the current
Advisory area, and an extension of the Warning where one is already
out.  While this the extension is really for tomorrow's heat, will
make the upgrade this afternoon and continue it through tomorrow
evening for simplicity's sake.  In the end, the message is that is
is hot, with significant risk of heat related illness if proper
precautions are not taken.

.LONG TERM...(Tuesday Night through Monday)
Issued at 252 PM CDT MON JUL 27 2015

By Wednesday, a stout shortwave currently moving across the northern
Rockies will continue east into the Great Lakes, helping to flatten
the upper level ridge and allow a cold front to move south through
the area.  Temperatures on Wednesday will still be warm, though some
increase in cloud cover should keep readings a bit lower, especially
over central Missouri.  Precipitation chances appear rather low with
this front, given fairly weak lift and an absence of good upper
level support.

Cooler, and perhaps more notably, much drier air is then expected
to build into the area Wednesday night, allowing lows to drop into
the mid 60s for the first time in some time.  Highs on Thursday and
Friday then look to be around normal for this time of year--upper
80s to around 90--but with dewpoints in the low 60s, it should feel
MUCH more comfortable than it has for the last week or two.

Temperatures should remain around seasonal averages through the
weekend, as the upper ridge is shunted back to the west and weak
northwest flow takes hold aloft. Right now, it appears that dewpoints
will remain low enough to preclude additional heat headlines.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1222 PM CDT MON JUL 27 2015

VFR conditions will prevail throughout the forecast period. Any
isolated showers or storms should stay east of the TAF sites this
afternoon. Winds will remain light out of the south to southwest.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY until 8 PM CDT this evening FOR MOZ056>058-068>071-
     079>083-089>092-094>098-102>106.

     EXCESSIVE HEAT WARNING until 8 PM CDT this evening FOR MOZ055-
     066-067-077-078-088-093-101.

KS...EXCESSIVE HEAT WARNING until 8 PM CDT this evening FOR KSZ073-
     097-101.

&&

SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Burchfield
Hazardous weather outlook, Jul 27, 3:43 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 PM CDT MON JUL 27 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-282045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
343 PM CDT MON JUL 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED LIGHTNING RISK.
  EXTREME EXCESSIVE HEAT RISK.

DISCUSSION...

  ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
  AND EVENING...MAINLY EAST OF US HIGHWAY 65. CLOUD TO GROUND
  LIGHTNING AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH THIS
  ACTIVITY.

  HEAT INDICES WILL RANGE FROM 100 TO 110 DEGREES THIS AFTERNOON
  AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  HEAT INDICES WILL RANGE FROM 100 TO 110 DEGREES TUESDAY
  AFTERNOON. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE ENTIRE
  OUTLOOK AREA.

  THUNDERSTORMS ARE POSSIBLE BY WEDNESDAY INTO WEDNESDAY NIGHT AS
  A FRONTAL SYSTEM APPROACHES FROM THE NORTH.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Local storm report, Jul 27, 2:19 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
219 PM CDT MON JUL 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     8 ENE SUMMERSVILLE      37.23N 91.53W
07/26/2015                   SHANNON            MO   PARK/FOREST SRVC

            MISSOURI DEPARTMENT OF CONSERVATION REPORTS THAT SEVERAL
            TREES HAD TO BE CLEARED FROM THE ROAD WITHIN THE
            SUNKLANDS CONSERVATION AREA.

&&

BOXELL
Local storm report, Jul 27, 2:21 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 PM CDT MON JUL 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     8 ENE SUMMERSVILLE      37.23N 91.53W
07/26/2015                   SHANNON            MO   PARK/FOREST SRVC

            MISSOURI DEPARTMENT OF CONSERVATION REPORTS THAT SEVERAL
            TREES HAD TO BE CLEARED FROM THE ROAD WITHIN THE
            SUNKLANDS CONSERVATION AREA. TIME ESTIMATED FROM RADAR.

&&
CORRECTED FOR TIME.

BOXELL
Special weather statement, Jul 27, 5:42 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 PM CDT MON JUL 27 2015

MOZ106-272315-
OREGON MO-
542 PM CDT MON JUL 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OREGON COUNTY UNTIL
615 PM CDT...

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MYRTLE...OR 15 MILES EAST OF THAYER...MOVING
SOUTHEAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE MYRTLE.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3655 9137 3662 9134 3663 9112 3660 9111
      3650 9112 3649 9113 3649 9135
TIME...MOT...LOC 2242Z 298DEG 9KT 3652 9127

SCHAUMANN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:52 PM CDTAreal Flood AdvisorySGFShannon, Texas6 hr
Jul 27, 5:42 PM CDTSpecial Weather StatementSGFOregon33 min
Jul 27, 6:15 PM CDTAreal Flood AdvisorySGFOregon3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.